Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having pain in legs. Taking losartan. Is this due to water retention?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
i am taking 50mg losartan pot for about 3 month and started getting aching in legs during night. Is this water retention and can I take fluid pill for problem. jn
Posted Tue, 10 Dec 2013 in Medicines and Side Effects
Answered by Dr. Chakravarthy Mazumdar 23 minutes later
Brief Answer: Not commonly reported Detailed Answer: Hi Do not combine water pill with Losartan. There would be huge amount of electrolyte disturbance. Leg aches are not commonly reported by people who take Losartan Potassium. Similarly water retention is not frequently observed in them. Water retention is noted in other type of anti hypertensive pills called CCB (Calcium channel blocker). First I suggest you to press over the medial aspect of ankle joint with thumb for 30 seconds. If you see a pit on the skin it means your legs are retaining water. This can be first sign for heart failure. Please see a doctor immediately. If you do not see the pitting then water retention is unlikely. We need to understand the other causes of pain in the legs at night. Sleeplessness, potassium depletion, stress etc are common. Hope this answers.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor